MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7/3.5MM VA-LCP MEDIAL DISTAL TIBIA PLATE/14 HOLES/RIGHT; PLATE,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7/3.5MM VA-LCP MEDIAL DISTAL TIBIA PLATE/14 HOLES/RIGHT; PLATE,FIXATION,BONE
Model Number 02.118.012
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2021, patient underwent a hardware removal and revision orif tibia procedure.It was noted that preoperative x-rays reveal bent or broken 2.7/3.5mm medial distal tibia plate, 14 hole, right.Patient is insensate neuropathic, diabetic.Patient is unaware of how plate was bent or broken.It is unknown if the procedure was successfully completed.There was a patient consequence reported.Concomitant devices reported: unk - screws: trauma(part# unknown, lot# unknown, qty unknown).This complaint involves (1) device.This report is for (1) 2.7/3.5mm va-lcp medial distal tibia plate/14 holes/right.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Patent identifier: (b)(6).Event year is reported as 2021; however exact date of event is unknown.Complainant part is expected to be returned for manufacturer review/ investigation but has yet to be received.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H6: health effect clinical code e2402 used to capture code injury.H3, h6: a product investigation was conducted.Visual inspection: the va-lcp med dis tib, 14 h, rt (part# 02.118.012, lot# l361453) was returned and received at us cq.Upon visual inspection, the the plate was observed to be bent and cracked on the sixth hole to the distal end of the head of tibia plate.No other issues were noted with the returned device.The provided photographs in the pc attachments were reviewed and no additional issues were observed.Dimensional inspection: thickness of plate was measured and found to be conforming per relevant drawing.Document/specification review: based on the manufactured date of the device, the current and manufactured revision of drawings were reviewed.No design issues or manufacturing discrepancies were noted.Investigation conclusion: the complaint is confirmed for the returned device.The bend/crack on the plate potentially is consistent with the fracture not being healed and a consequent trauma applied on the fracture.However, the reported condition of broken could not be confirmed.No definitive root cause could be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: part # 02.118.012; lot # l361453; manufacturing site: werk raron; release to warehouse date: 27 mar2017.A manufacturing record evaluation was performed for the finished article lot and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7/3.5MM VA-LCP MEDIAL DISTAL TIBIA PLATE/14 HOLES/RIGHT
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
WERK RARON (CH)
kanalstrasse west 30
raron 3942
SZ   3942
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key13158931
Report Number2939274-2022-00012
Device Sequence Number12099305
Product Code HRS
UDI-Device Identifier10886982037787
UDI-Public(01)10886982037787
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K120854
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.118.012
Device Catalogue Number02.118.012
Device Lot NumberL361453
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/07/2021
Supplement Date Received by Manufacturer01/12/2022
Initial Report FDA Received Date01/04/2022
Supplement Report FDA Received Date02/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2017
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: LOCKING.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexFemale